Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Extremely red face/chest/upper arms!
|melon00000 - Sun Sep 06, 2009 6:14 am||
First of I just wanna say as a new member I'm really grateful for this service :-) My problem is a reoccurring one which I have roughly once a month, very often within 5/6 days of having my period. It starts off with very hot red patches which appear randomly on my face which look very odd! It then goes on to cover my whole face and neck and sometimes moves on to the tops of my shoulders and is often on my hands. It isn't itchy, or painful but extremely uncomfortable as it feels like my skin is on fire. I do not think it is an allergic reaction as the skin isn't raised. It also makes me feel very self conscious and many people have commented on it. This sort of reaction lasts around 1 to 2 hours and is often accompanied by a rapid heart beat, although I am not sure if this is related. It often happens after I have drank some alcohol (but not always), but I do not believe that alcohol can be the sole cause as I regularly drink alcohol and this sort of reaction is rare and at specific times of the month. (I am a 20 year old female by the way) Any advice would be greatly appreciated, thanks very much :-)
|Dr.M.jagesh kamath - Sun Sep 06, 2009 9:23 pm||
Hello,While I am convinced that you are having a photodermatitis,since you complain of palpitations it is best to study your urine catecholamines,and an abdominal ultrasound just to rule out any adrenal related problems.Adrenaline causes vasodialatation and excessive beats.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.